Yes indeed, it is true that prescription medications can create tinnitus symptoms!  There are actually a large number of both over the counter and prescription drugs that can cause ear ringing or tinnitus symptoms.  Some of these drugs can also result in actual loss of hearing and sometimes vertigo, which can be as innocent as mild dizziness and as severe as being completely debilitating.  If you suspect that any drug you are taking could be bringing on ringing of the ears or any other tinnitus symptoms, be sure to consult with your doctor immediately.  The good news is that if your problem is being caused by a prescription drug, your physician can probably find you an alternative drug that will quickly resolve your tinnitus symptoms altogether.
Some of the drugs that are known to bring on tinnitus symptoms are as follows:
  • Aspirin, but usually only when taken in large doses for an extended period of time.
  • Many antibiotics, including Vancomycin, Erythromycin and Aminoglycosides.
  • Atabrine, which is used in the treatment of malaria.
  • Legatrine and Q-Vel which are used as relaxants for muscle problems.
  • Many diuretics including Bumetanide, Ethacrynic acid and Furosemide.
  • Several Chemotherapy drugs are also knowon to bring on ringing in the ear.  Some of these are Bleomycin, Cisplatin, Methotrexate, Vincristine and Mechlorethamine.
This list is not exhaustive, although these drugs have all been known to bring on ringing ears in many patients.  If you suspect that any medication has caused or worsened your tinnitus symptoms, then be sure to see your doctor immediately!  Many people don’t realize that

Yes indeed!  There are actually a large number of both over the counter and prescription drugs that can cause ear ringing or tinnitus symptoms.  Some of these drugs can also result in actual loss of hearing and sometimes vertigo, which can be as innocent as mild dizziness and as severe as being completely debilitating.  If you suspect that any drug you are taking could be bringing on ringing of the ears or any other tinnitus symptoms, be sure to consult with your doctor immediately.  The good news is that if your problem is being caused by a prescription drug, your physician can probably find you an alternative drug that will quickly resolve your tinnitus symptoms altogether.
Some of the drugs that are known to bring on tinnitus symptoms are as follows:
  • Aspirin, but usually only when taken in large doses for an extended period of time.
  • Many antibiotics, including Vancomycin, Erythromycin and Aminoglycosides.
  • Atabrine, which is used in the treatment of malaria.
  • Legatrine and Q-Vel which are used as relaxants for muscle problems.
  • Many diuretics including Bumetanide, Ethacrynic acid and Furosemide.
  • Several Chemotherapy drugs are also knowon to bring on ringing in the ear.  Some of these are Bleomycin, Cisplatin, Methotrexate, Vincristine and Mechlorethamine.
This list is not exhaustive, although these drugs have all been known to bring on ringing ears in many patients.  If you suspect that any medication has caused or worsened your tinnitus symptoms, then be sure to see your doctor immediately!  Many people fail to understand that prescription medications can create tinnitus symptoms, so if you have a sudden onset of tinnitus, be sure to rule out your medications.

1 Comment

  1. Does anyone has a ringing ear side effect from Celexa?

Leave a Reply

Your email address will not be published. Required fields are marked *

four × five =